Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Group representations and lattices
HTML articles powered by AMS MathViewer

by Benedict H. Gross PDF
J. Amer. Math. Soc. 3 (1990), 929-960 Request permission
References
  • Allan Adler, Some integral representations of $\textrm {PSL}_{2}(\textbf {F}_{p})$ and their applications, J. Algebra 72 (1981), no. 1, 115–145. MR 634619, DOI 10.1016/0021-8693(81)90314-8
  • N. Bourbaki, Éléments de mathématique. Fasc. XXXVIII: Groupes et algèbres de Lie. Chapitre VII: Sous-algèbres de Cartan, éléments réguliers. Chapitre VIII: Algèbres de Lie semi-simples déployées, Hermann, Paris, 1975 (French). Actualités Sci. Indust., No. 1364. MR 0453824
  • Michel Broué and Michel Enguehard, Une famille infinie de formes quadratiques entières; leurs groupes d’automorphismes, Ann. Sci. École Norm. Sup. (4) 6 (1973), 17–51 (French). MR 335654
  • Roger W. Carter, Finite groups of Lie type, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1985. Conjugacy classes and complex characters; A Wiley-Interscience Publication. MR 794307
  • J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, $\Bbb {ATLAS}$ of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219
  • J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 290, Springer-Verlag, New York, 1988. With contributions by E. Bannai, J. Leech, S. P. Norton, A. M. Odlyzko, R. A. Parker, L. Queen and B. B. Venkov. MR 920369, DOI 10.1007/978-1-4757-2016-7
  • M. Eichler, Über die Klassenzahl total definiter quaternionenalgebren, Math. Z. 43 (1937), 102-109. N. Elkies, Letters to N. J. Sloane, 15 August 1989, 15 September 1989.
  • Walter Feit, The computations of some Schur indices, Israel J. Math. 46 (1983), no. 4, 274–300. MR 730344, DOI 10.1007/BF02762888
  • Walter Feit, The representation theory of finite groups, North-Holland Mathematical Library, vol. 25, North-Holland Publishing Co., Amsterdam-New York, 1982. MR 661045
  • Paul Gérardin, Weil representations associated to finite fields, J. Algebra 46 (1977), no. 1, 54–101. MR 460477, DOI 10.1016/0021-8693(77)90394-5
  • R. Gow, Schur indices of some groups of Lie type, J. Algebra 42 (1976), no. 1, 102–120. MR 466330, DOI 10.1016/0021-8693(76)90029-6
  • R. Gow, On the Schur indices of characters of finite classical groups, J. London Math. Soc. (2) 24 (1981), no. 1, 135–147. MR 623680, DOI 10.1112/jlms/s2-24.1.135
  • Robert L. Griess Jr., Automorphisms of extra special groups and nonvanishing degree $2$ cohomology, Pacific J. Math. 48 (1973), 403–422. MR 476878
  • E. Hecke, Über ein fundamentalproblem aus der theorie der Elliptischen modulfunktionen, Abh. Math. Sem. Univ. Hamburg 6 (1928), 235-257 (= Werke 28).
  • Ryoshi Hotta and Kiyoshi Matsui, On a lemma of Tate-Thompson, Hiroshima Math. J. 8 (1978), no. 2, 255–268. MR 486178
  • J. E. Humphreys, Representations of $\textrm {SL}(2,p)$, Amer. Math. Monthly 82 (1975), 21–39. MR 364478, DOI 10.2307/2319129
  • Gregory Karpilovsky, The Schur multiplier, London Mathematical Society Monographs. New Series, vol. 2, The Clarendon Press, Oxford University Press, New York, 1987. MR 1200015
  • Vicente Landazuri and Gary M. Seitz, On the minimal degrees of projective representations of the finite Chevalley groups, J. Algebra 32 (1974), 418–443. MR 360852, DOI 10.1016/0021-8693(74)90150-1
  • G. Lusztig, Coxeter orbits and eigenspaces of Frobenius, Invent. Math. 38 (1976/77), no. 2, 101–159. MR 453885, DOI 10.1007/BF01408569
  • Barry Mazur, Arithmetic on curves, Bull. Amer. Math. Soc. (N.S.) 14 (1986), no. 2, 207–259. MR 828821, DOI 10.1090/S0273-0979-1986-15430-3
  • J. S. Milne, The Tate-Šafarevič group of a constant abelian variety, Invent. Math. 6 (1968), 91–105. MR 244264, DOI 10.1007/BF01389836
  • John Milnor and Dale Husemoller, Symmetric bilinear forms, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 73, Springer-Verlag, New York-Heidelberg, 1973. MR 0506372
  • Daniel Quillen, The $\textrm {mod}$ $2$ cohomology rings of extra-special $2$-groups and the spinor groups, Math. Ann. 194 (1971), 197–212. MR 290401, DOI 10.1007/BF01350050
  • Bruno Schoeneberg, Elliptic modular functions: an introduction, Die Grundlehren der mathematischen Wissenschaften, Band 203, Springer-Verlag, New York-Heidelberg, 1974. Translated from the German by J. R. Smart and E. A. Schwandt. MR 0412107
  • J.-P. Serre, Complex multiplication, Algebraic Number Theory (Proc. Instructional Conf., Brighton, 1965) Thompson, Washington, D.C., 1967, pp. 292–296. MR 0244199
  • J.-P. Serre, A course in arithmetic, Graduate Texts in Mathematics, No. 7, Springer-Verlag, New York-Heidelberg, 1973. Translated from the French. MR 0344216
  • Jean-Pierre Serre, Linear representations of finite groups, Graduate Texts in Mathematics, Vol. 42, Springer-Verlag, New York-Heidelberg, 1977. Translated from the second French edition by Leonard L. Scott. MR 0450380
  • Tetsuji Shioda, Mordell-Weil lattices and Galois representation. I, Proc. Japan Acad. Ser. A Math. Sci. 65 (1989), no. 7, 268–271. MR 1030197
  • —, Mordell-Weil lattices and sphere packings, preprint, 1989.
  • Robert Steinberg, Lectures on Chevalley groups, Yale University, New Haven, Conn., 1968. Notes prepared by John Faulkner and Robert Wilson. MR 0466335
  • Robert Steinberg, Representations of algebraic groups, Nagoya Math. J. 22 (1963), 33–56. MR 155937
  • John Tate, Endomorphisms of abelian varieties over finite fields, Invent. Math. 2 (1966), 134–144. MR 206004, DOI 10.1007/BF01404549
  • —, On the conjecture of Birch and Swinnerton-Dyer and a geometric analog, Sém. Bourbaki 306 1965-1966. J. G. Thompson, A simple subgroup of ${E_8}(3)$, Finite Groups (N. Iwahori, ed.), Tokyo, 1976, pp. 113-116.
  • J. G. Thompson, Finite groups and even lattices, J. Algebra 38 (1976), no. 2, 523–524. MR 399257, DOI 10.1016/0021-8693(76)90234-9
  • Marie-France Vignéras, Arithmétique des algèbres de quaternions, Lecture Notes in Mathematics, vol. 800, Springer, Berlin, 1980 (French). MR 580949
  • G. van der Geer and M. van der Vlugt, Reed-Muller codes and supersingular curves, Ann. École. Norm. Sup. (to appear).
  • A. E. Zalesskiĭ and I. D. Suprunenko, Representations of dimension $(p^n\pm 1)/2$ of the symplectic group of degree $2n$ over a field of characteristic $p$, Vestsī Akad. Navuk BSSR Ser. Fīz.-Mat. Navuk 6 (1987), 9–15, 123 (Russian, with English summary). MR 934193
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC: 11H55, 11H06, 20C10
  • Retrieve articles in all journals with MSC: 11H55, 11H06, 20C10
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 3 (1990), 929-960
  • MSC: Primary 11H55; Secondary 11H06, 20C10
  • DOI: https://doi.org/10.1090/S0894-0347-1990-1071117-8
  • MathSciNet review: 1071117